Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 44, NWS St. Louis, MO

August 6, 2013Reynolds County, Missouri

NWS St. Louis, MO issued this flash flood warning at Aug 6, 2013, 5:40 AM CDT for Reynolds County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 5:40 AM CDT (10:40 UTC)
Expired
Aug 6, 2013, 11:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 170 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 8:20 AM CDTHEAVY RAIN 2Ellington, MO24 HOUR TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2876 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
3.6
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WGUS53 KLSX 061040
FFWLSX
MOC179-061630-
/O.NEW.KLSX.FF.W.0044.130806T1040Z-130806T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1130 AM CDT

* AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN 
  HAS FALLEN ACROSS SOUTHERN REYNOLDS COUNTY SINCE 300 AM. ANOTHER 1 
  TO 2 INCHES OF RAINFALL IS POSSIBLE THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELLINGTON...GARWOOD AND REYNOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3709 9097 3710 9102 3716 9104 3717 9109
      3720 9109 3720 9112 3725 9113 3726 9117
      3731 9116 3731 9118 3741 9118 3738 9077
      3716 9073 3713 9077 3706 9077 3705 9096

$$

GLASS
2 follow-up statements
039 
WGUS73 KLSX 061332
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT TUE AUG 6 2013

MOC179-061630-
/O.CON.KLSX.FF.W.0044.000000T0000Z-130806T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REYNOLDS MO-
832 AM CDT TUE AUG 6 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN REYNOLDS COUNTY
UNTIL 1130 AM CDT...

AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS CONTINUING TO MOVE 
ACROSS THE WARNED AREA. TRAINED WEATHER OBSERVERS INDICATE TWO 
INCHES OF RAINFALL HAS OCCURRED NEAR ELLINGTON...WITH DOPPLER RADAR 
ESTIMATING UP TO SIX INCHES OF RAINFALL FURTHER SOUTH ACROSS EXTREME 
SOUTHERN REYNOLDS COUNTY. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ELLINGTON...GARWOOD AND REYNOLDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3709 9097 3710 9102 3716 9104 3717 9109
      3720 9109 3720 9112 3725 9113 3726 9117
      3731 9116 3731 9118 3741 9118 3738 9077
      3716 9073 3713 9077 3706 9077 3705 9096

$$

CVKING
068 
WGUS73 KLSX 061637
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT TUE AUG 6 2013

MOC179-061650-
/O.EXP.KLSX.FF.W.0044.000000T0000Z-130806T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REYNOLDS MO-
1137 AM CDT TUE AUG 6 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN REYNOLDS
COUNTY HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA...AND 
ONLY LIGHT RAIN IS EXPECTED FOR THE NEXT FEW HOURS. A CHECK WITH LAW 
ENFORCEMENT...FIRE DEPARTMENTS...AS WELL AS HIGHWAY CREWS ACROSS 
SOUTHERN REYNOLDS COUNTY INDICATE THAT CREEKS AND STREAMS ARE 
REMAINING WITHIN THEIR BANKS.    

LAT...LON 3709 9097 3710 9102 3716 9104 3717 9109
      3720 9109 3720 9112 3725 9113 3726 9117
      3731 9116 3731 9118 3741 9118 3738 9077
      3716 9073 3713 9077 3706 9077 3705 9096

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:16 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 6, 4:16 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
416 AM CDT TUE AUG 6 2013

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 413 AM CDT TUE AUG 6 2013

CONTINUE TO DEAL WITH ACTIVE WEATHER PATTERN FOR THE FORESEEABLE
FUTURE. THIS MORNING...HAVE MCS MOVING EAST ACROSS SOUTHERN MO WITH
STORMS DEVELOPING AHEAD OF IT ON NOSE OF LOW LEVEL JET. SO TRYING TO
PIN DOWN EXACT LOCATION OF PCPN IS TRICKY. FEEL THAT BEST CHANCES OF
PCPN WILL BE ALONG AND SOUTH OF A COLUMBIA TO STE. GENEVIEVE
LINE...WITH LESSER CHANCES TO THE NORTH AND NORTHEAST. IN THE
MEANTIME...DEALING WITH LOW STRATUS DECK/AREAS OF FOG WHICH WILL
SLOWLY LIFT AND SCATTER OUT TODAY. DEPENDING ON HOW FAST THE LOW
CLOUDS SCATTER OUT AND WHERE PCPN MOVES THROUGH...HIGH TEMPS COULD
BE A BUST ONCE AGAIN. TEMPERATURES ONLY ROSE ABOUT 5 TO 10 DEGREES
ABOVE MORNING LOWS YESTERDAY FOR A LARGE PORTION OF THE FORECAST
AREA. SO LOWERED HIGHS A FEW DEGREES TODAY...BUT MAY NEED TO BE
LOWERED EVEN MORE.

PCPN TO TAPER OFF THIS AFTERNOON...THEN AS MAIN FRONTAL BOUNDARY
MOVES INTO NORTHWESTERN MO EARLY THIS EVENING...ACTIVITY TO FIRE
ALONG BOUNDARY AND SLIDE THROUGH OVERNIGHT...WITH BEST CHANCES OVER
THE EASTERN HALF OF CWA...BUT MOST LOCATIONS TO SEE DECENT RAINFALL
WITH THIS SYSTEM. LOWS TONIGHT TO REMAIN RATHER MILD IN THE UPPER
60S TO LOW 70S.

BY WEDNESDAY...PCPN TO TAPER OFF BUT NOT COMPLETELY COME TO AN END
AS FRONT STALLS OUT OVER SOUTHERN MO. BEST CHANCES OF RAIN WILL BE
ALONG AND SOUTH OF I-70 THROUGH WEDNESDAY NIGHT. HIGHS WILL BE IN
THE LOW 80S FAR NORTH TO THE UPPER 80S FAR SOUTH...BUT MAY NEED TO
BE ADJUSTED DOWNWARD DEPENDING ON PCPN AND CLOUD COVER. LOWS
WEDNESDAY NIGHT WILL BE IN THE LOW 60S TO LOW 70S.

ON THURSDAY...MODELS INDICATE A DECENT SHORTWAVE WILL SLIDE ALONG
STALLED BOUNDARY WITH MCS DEVELOPING OVER KS EARLY THURSDAY MORNING
AND SLIDING EAST THROUGH FORECAST AREA DURING THE DAY ON THURSDAY.
BEST CHANCES OF STORMS WILL BE ALONG AND SOUTH OF I-70. SO KEPT
LIKELY POPS GOING THROUGH THURSDAY NIGHT. HIGHS ON THURSDAY WILL BE
IN THE UPPER 70S TO LOW 80S.

BYRD

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 413 AM CDT TUE AUG 6 2013

BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED AS FRONTAL BOUNDARY
SLOWLY EXITS REGION ON FRIDAY...WITH PCPN TAPERING OFF BY SATURDAY.
HOWEVER...WEAK SURFACE RIDGE TO MOVE OFF BY SUNDAY WITH NEXT SYSTEM
APPROACHING THE FORECAST AREA. HAVE A CHANCE OF STORMS OVER WESTERN
HALF OF CWA ON SUNDAY...THEN SPREAD EAST ACROSS ENTIRE FORECAST AREA
BY SUNDAY NIGHT AND MONDAY. HIGHS WILL BE IN THE 80S THROUGH THE
PERIOD WITH LOWS IN THE 60S.

BYRD
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1105 PM CDT MON AUG 5 2013

RATHER COMPLEX WX SITUATION WITH ONE AREA OF MVFR CIGS MOVING SWD
OVER PORTIONS OF CENTRAL IL AND NERN MO...ANOTHER AREA OF IFR CIGS
MOVING NWD AND NEWD CURRENTLY ACROSS SRN AND SWRN IL AS WELL AS
SERN AND E CENTRAL MO. COMPLICATING MATTERS IS AREA OF TSRA
CURRENTLY OVER KS MOVING EWD WITH CI SHIELD OVER THE REGION.

UIN MAY COOL ENUF THRU THE NIGHT FOR AT LEAST MVFR FG TO DEVELOP
ALONG WITH AREA OF MVFR CIGS MOVING BACK NWD AS THE WRMFNT LIFTS
NWD TONIGHT. COU SHUD REMAIN VFR THRU MUCH OF THE NIGHT AS THICKER
CI CONTINUES TO MOVE OVER THE AREA AS TSRA COMPLEX APPROACHES.
BELIEVE THESE TSRA WILL REMAIN JUST S OF COU TERMINAL...BUT MAY
STILL SEE SPRINKLES OR A BRIEF PERIOD OF -RA. THESE TSRA ARE ALSO
EXPECTED TO REMAIN JUST S OF SUS/CPS TUES MORNING...BUT CAN NOT
RULE OUT DEVELOPMENT ALONG THE NRN FRINGES OF THE COMPLEX. UNTIL
THESE TSRA ARRIVE...BELIEVE IFR CIGS WILL REMAIN IN PLACE AS THE
WRMFNT SHUD REMAIN JUST S OF THE TERMINALS. THESE CIGS SHUD BE
SLOW TO RISE TUES.

KEPT MENTION OF VCSH TUES AFTERNOON WITH REDEVELOPMENT EXPECTED
ALONG THE FNT. BETTER CHANCES EXIST AT UIN TUES NIGHT NEAR THE END
OF THE TAF PERIOD AS A CDFNT MOVES S INTO THE REGION. WILL LEAVE
OUT FOR NOW.

SPECIFICS FOR KSTL...TSRA OVER KS WILL MOVE ESE TOWARD ERN MO
OVERNIGHT. EXPECT TSRA TO REMAIN S OF TERMINAL...BUT CAN NOT RULE
OUT DEVELOPMENT ALONG THE NRN FRINGES OF THIS COMPLEX. UNTIL
THEN...BELIEVE IFR CIGS WILL REMAIN IN PLACE AS THE WRMFNT
APPROACHES THE AREA. LOW CIGS SHUD BE SLOW TO LIFT TUES MORNING.
KEPT MENTION OF VCSH TUES AFTERNOON WHERE REDEVELOPMENT OF TSRA
ALONG THE FNT IS EXPECTED.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 6, 4:53 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
453 AM CDT TUE AUG 6 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
453 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY OVER PARTS OF CENTRAL AND SOUTHEAST
MISSOURI TODAY...AND ACROSS MUCH OF THE AREA TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE WEATHER...ESPECIALLY TONIGHT...WITH THE
MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE REGION
FROM WEDNESDAY THROUGH FRIDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF CENTRAL
AND SOUTHERN MISSOURI ON SUNDAY...AND ACROSS THE ENTIRE AREA
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:44 AM CDTDense Fog AdvisoryLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more3 hr
Aug 6, 9:49 AM CDTRiver Flood WarningLSXOsage6 days
Aug 6, 3:51 PM CDTFlash Flood WatchLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more18 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.